Journal of orthopaedic case reports · 2022
Case Report - Short-term Bisphosphonate Use Associated Stress Fractures.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Dadrewalla Arshan J, Battle Joseph, Anakwe Raymond
Аннотация
INTRODUCTION: Long-term bisphosphonate use has been linked to an increased risk of pathological neck of femur fractures.
CASE REPORT: We write concerning a patient who presented with the left hip pain following a low impact fall, which was diagnosed as a pathological left neck of femur fracture. This was a subtrochanteric stress fracture most frequently seen in patients who take bisphosphonate medications. A key point of difference in our patient is the length of time of bisphosphonate use. A further interesting point was the method of imaging used to diagnose this fracture whereby plain radiographs and computerized tomography imaging both did not show any acute fracture whereas only a magnetic resonance imaging (MRI) hip demonstrated this fracture. Surgical insertion of a prophylactic intramedullary nail was done to stabilize the fracture and reduce the risk of progression to a complete fracture.
CONCLUSION: This case brings up multiple key points not reviewed previously such as the fact a fracture developed only 1 month after bisphosphonate use rather than months or years. These points suggest that there should be a low threshold for investigation (including MRI scanning) into potential pathological fractures and that bisphosphonate use should be a red flag to initiate these investigations regardless of length of use.
CASE REPORT: We write concerning a patient who presented with the left hip pain following a low impact fall, which was diagnosed as a pathological left neck of femur fracture. This was a subtrochanteric stress fracture most frequently seen in patients who take bisphosphonate medications. A key point of difference in our patient is the length of time of bisphosphonate use. A further interesting point was the method of imaging used to diagnose this fracture whereby plain radiographs and computerized tomography imaging both did not show any acute fracture whereas only a magnetic resonance imaging (MRI) hip demonstrated this fracture. Surgical insertion of a prophylactic intramedullary nail was done to stabilize the fracture and reduce the risk of progression to a complete fracture.
CONCLUSION: This case brings up multiple key points not reviewed previously such as the fact a fracture developed only 1 month after bisphosphonate use rather than months or years. These points suggest that there should be a low threshold for investigation (including MRI scanning) into potential pathological fractures and that bisphosphonate use should be a red flag to initiate these investigations regardless of length of use.